PL EN


2011 | 53 | 3 | 263-273
Article title

THE RELATIONSHIPS BETWEEN MATH ANXIETY, MATH ATTITUDES, AND SELF-EFFICACY: A STRUCTURAL EQUATION MODEL

Title variants
Languages of publication
EN
Abstracts
EN
The purpose of this study is to examine the relationships between math anxiety, math attitudes, and self-efficacy. Participants were 372 university students who were enrolled in Sakarya University, in Turkey. In this study, the Revised Mathematics Anxiety Rating Scale, the Mathematics Attitudes Scale, and the Self-efficacy Scale were used. Using correlation analysis, math anxiety was found negatively related to positive attitudes and self-efficacy and positively to negative attitudes. On the other hand, positive attitudes were found positively associated with self-efficacy and negatively with negative attitudes. According to the path analysis results, positive attitudes were predicted positively and negative attitudes predicted negatively by self-efficacy. Also, self-efficacy and positive attitudes predicted math anxiety in a negative way and negative attitudes predicted math anxiety in a positive way. Results were discussed in the light of literature.
Year
Volume
53
Issue
3
Pages
263-273
Physical description
Document type
ARTICLE
Contributors
  • Sakarya University, Faculty of Education, Department of Psychological Counseling and Guidance 54300 Hendek/Sakarya, Turkey
  • Ahmed Akin, Sakarya University, Faculty of Education, Department of Psychological Counseling and Guidance 54300 Hendek/Sakarya, Turkey
References
Document Type
Publication order reference
Identifiers
CEJSH db identifier
11SKAAAA099016
YADDA identifier
bwmeta1.element.24323ede-50d5-3b28-af35-6179f5638226
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.